Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 29, 2012, 11:09 AM CST for Lowndes County, Monroe County, Mississippi. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 11:09 AM CST (17:09 UTC)
- Expired
- Dec 30, 2012, 10:17 AM CST
- In force
- 23 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 14.19 ft at Dec 29, 2012, 6:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
950 WGUS84 KMEG 291709 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1109 AM CST SAT DEC 29 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-301400- /O.NEW.KMEG.FL.W.0023.121229T1709Z-121230T1400Z/ /ABDM6.1.ER.000000T0000Z.121229T1630Z.121230T0800Z.NO/ 1109 AM CST SAT DEC 29 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SUNDAY DECEMBER 30. * AT 10 AM SATURDAY THE STAGE WAS 14.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 12.5 FEET TUESDAY JANUARY 01. * FLOOD STAGE IS 13.0 FEET. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
2 follow-up statements
637 WGUS84 KMEG 300245 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 845 PM CST SAT DEC 29 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-301930- /O.EXT.KMEG.FL.W.0023.000000T0000Z-121230T1930Z/ /ABDM6.1.ER.000000T0000Z.121229T1700Z.121230T1330Z.NO/ 845 PM CST SAT DEC 29 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SUNDAY DECEMBER 30. * AT 08 PM SATURDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 12.4 FEET TUESDAY JANUARY 01. * FLOOD STAGE IS 13.0 FEET. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
769 WGUS84 KMEG 301617 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1017 AM CST SUN DEC 30 2012 THE FLOOD WARNING IS CANCELLED FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-301647- /O.CAN.KMEG.FL.W.0023.000000T0000Z-121230T1617Z/ /ABDM6.1.ER.000000T0000Z.121229T1700Z.121230T1015Z.NO/ 1017 AM CST SUN DEC 30 2012 FORECAST INFORMATION FOR BUTTAHATCHIE RIVER NEAR ABERDEEN * AT 08 AM SUNDAY THE STAGE WAS 12.7 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 12.4 FEET SUNDAY DECEMBER 30. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 29, 9:43 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 29, 9:43 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 943 AM CST SAT DEC 29 2012 .UPDATE... STRONG COLD AIR ADVECTION AND A STRONG 500 MB TROUGH MOVING THROUGH THE REGION ALL POINT TO FLURRIES AND SNOW SHOWERS FOR THE AREA. HAVE UPDATED TO EXPAND THE AREA OF SNOW SHOWERS AND FLURRIES. && .PREV DISCUSSION... /ISSUED 410 AM CST SAT DEC 29 2012/ DISCUSSION... THE INITIAL MID LEVEL SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL CONTINUE TO LIFT TO THE NORTHEAST AND AWAY FROM THE MID SOUTH THIS MORNING. A SECONDARY SHORTWAVE OBSERVED EARLY THIS MORNING OVER EASTERN KANSAS WILL CONTINUE TO PUSH SOUTHEAST TOWARDS THE MID SOUTH TODAY. ABUNDANT LOW LEVEL MOISTURE OVER EASTERN SECTIONS COMBINED WITH STRONG COLD AIR ADVECTION AND STEEPENING LOW LEVEL LAPSE RATES THROUGH THE SUFFICIENTLY DEEP MOISTURE LAYER WILL LIKELY LEAD TO THE DEVELOPMENT OF SNOW SHOWERS AND FLURRIES OVER OUR EASTERN ZONES TODAY. PLAN TO MAINTAIN POPS OVER THESE AREAS AND NOT EXPECTING MUCH IN THE WAY OF SNOW ACCUMULATIONS AT THIS TIME. THIS WILL NEED TO BE MONITORED CLOSELY BY THE DAY SHIFT TO ENSURE THAT NOTHING MORE THAN DUSTING AMOUNTS ARE OBSERVED. THAT SAID...SOME AREAS NEAR THE TENNESSEE RIVER COULD RECEIVE A LIGHT DUSTING OF SNOW THIS AFTERNOON IN AREAS WHERE SNOW SHOWERS ARE MOST PERSISTENT. THIS SECONDARY SHORTWAVE WILL MOVE EAST BY TONIGHT WITH CANADIAN HIGH PRESSURE BUILDING OVER THE AREA. A COLD NIGHT IS ANTICIPATED FOLLOWED BY A DRY BUT STILL SEASONABLY COLD DAY ON SUNDAY. ANOTHER UPPER LEVEL TROUGH WILL DIG ACROSS THE WESTERN STATES BY LATE IN THE WEEKEND AND MOVE EAST THROUGH THE FIRST PART OF NEXT WEEK. AS THIS OCCURS...THE UPPER LEVEL FLOW WILL BECOME SOUTHWESTERLY OVER THE MID SOUTH WITH INCREASING MOISTURE EXPECTED BY SUNDAY NIGHT. LOW LEVEL TEMPERATURE AND MOISTURE ADVECTION WILL BE ENHANCED AHEAD OF THE SHORTWAVE LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. AS THE POSITIVELY TILTED SHORTWAVE MOVES EAST AND SHEARS OUT ACROSS THE PLAINS IT WILL INDUCE WEAK SURFACE LOW PRESSURE IN THE VICINITY OF THE UPPER TEXAS COAST BY MONDAY NIGHT. THIS SURFACE LOW WILL MOVE EAST ACROSS THE GULF COAST STATES THROUGH MID WEEK. THIS SHOULD SUPPORT THE DEVELOPMENT OF LIGHT PRECIPITATION BEGINNING AFTER MIDNIGHT SUNDAY NIGHT WEST OF THE MISSISSIPPI RIVER WHICH WILL SPREAD EAST AND BECOME WIDESPREAD ACROSS THE REMAINDER OF THE REGION BY MONDAY AFTERNOON. TEMPERATURES INITIALLY MAY BE COLD ENOUGH TO SUPPORT MIXED WINTER PRECIPITATION TYPES ACROSS THE NORTH SUNDAY NIGHT INTO MONDAY MORNING. IT APPEARS AT THIS TIME THAT WARM ADVECTION SHOULD BE STRONG ENOUGH TO WARM TEMPERATURE PROFILES SUFFICIENTLY BY MONDAY AFTERNOON TO TURN ANY WINTER TYPE PRECIPITATION TO ALL RAIN AREA WIDE. THIS WILL NEED TO BE CLOSELY WATCHED BY LATER SHIFTS AS WE GET CLOSER IN TIME TO THIS EVENT. AT THIS POINT...PLAN TO CARRY WIDESPREAD RAIN CHANCES INTO MONDAY NIGHT THEN TAPER POPS FROM NORTHWEST TO SOUTHEAST ON TUESDAY AS THE LOW PULLS FURTHER EAST AND THE ASSOCIATED COLD FRONT DROPS SOUTH OF THE REGION. BY THE END OF NEXT WEEK...THE PATTERN BECOMES SUSPECT AS SOUTHWEST FLOW ALOFT REMAINS IN PLACE AND A COLD CANADIAN AIR MASS INFILTRATES INTO THE REGION. THESE PATTERNS HAVE BEEN KNOWN TO SUPPORT WINTER WEATHER SCENARIOS WITH DEEPER GULF MOISTURE REMAINING POISED ALONG THE STALLING FRONTAL BOUNDARY NEAR THE GULF COAST. AT THIS TIME...MUCH OF THE AVAILABLE MODEL GUIDANCE SUGGESTS THAT THE BEST MOISTURE AND LIFT SHOULD REMAIN MAINLY SOUTH OF OUR REGION. AT THIS POINT...HAVE DECIDED TO MAINTAIN CONSISTENCY WITH PREVIOUS FORECASTS OF DRY AND COLD CONDITIONS AND MONITOR MODEL TRENDS THROUGH THE REMAINDER OF THIS WEEKEND INTO THE FIRST PART OF NEXT WEEK. NEEDLESS TO SAY...LATER ADJUSTMENTS MAY BECOME NECESSARY FOR THE EXTENDED FORECAST PERIOD WITH A POTENTIAL TREND AWAY FROM DRY CONDITIONS AND TOWARDS A WINTER PRECIPITATION PATTERN. THIS WILL OBVIOUSLY BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS AND CHANGES MADE WHEN AND WHERE APPROPRIATE. EITHER WAY...TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH THE EXTENDED FORECAST PERIOD. JLH && .AVIATION... 15Z UPDATE WEST EDGE OF LOW CLOUDS GOES FROM JUST WEST OF JBR AND MEM AT THIS TIME. BUT ANOTHER BATCH OF LOW CLOUDS IS ROTATING SOUTHEAST INTO THE MIDSOUTH DUE TO AN UPPER LEVEL TROUGH. FLURRIES COULD OCCUR FROM TIME TO TIME TODAY. WINDS WILL CONTINUE NORTHWESTERLY TODAY AND TONIGHT. GUSTS TO 20 KT ARE POSSIBLE TODAY. WER && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 29, 4:18 AM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 418 AM CST SAT DEC 29 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 418 AM CST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE MID SOUTH TODAY MAY BRING SCATTERED SNOW SHOWERS TO PORTIONS OF WEST TENNESSEE...NEAR THE TENNESSEE RIVER. LIGHT SNOW ACCUMULATIONS OF LESS THAN ONE HALF OF AN INCH WILL BE POSSIBLE IN AREAS WHERE SNOW SHOWERS ARE PERSISTENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT WINTER PRECIPITATION WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE SUNDAY NIGHT INTO MONDAY MORNING. THIS MAY RESULT IN DIFFICULT TRAVEL CONDITIONS IN AREAS WHERE LIGHT ACCUMULATIONS OCCUR. PLEASE CONTINUE TO MONITOR THIS POTENTIAL WINTER WEATHER EVENT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS OVER WEST TENNESSEE ARE ENCOURAGED TO REPORT ANY LIGHT SNOW ACCUMULATIONS TO THE MEMPHIS NATIONAL WEATHER SERVICE OFFICE. JLH
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.